« i feel the love | Main | i had a dream last night »

is this the medical hotline?

I've been feeling weird all day; headaches, mood swings and a general feeling of uneasiness. I attributed it all to this flu I have.

I just realized I forgot to take my Paxil this morning. Maybe I'm having withdrawals or something. Whatever it is, I feel really off today.

My pharmacist is gone for the night and the doctor's office has switched off to the emergency number and I really don't consider this an emergency, even with these white flashes of light I'm seeing.

I just don't know whether to take the dose now or wait until the morning for the regular time of my next dose.

Is there a doctor in the house?

Comments

i'm not a doctor....just a nurse. take the pill in the morning.

I just did the same thing recently with my Effexor. WebMD.com was a great help. If you don't have a doctor (or nurse ;) ) available, check out their Drugs & Herbs section. Even tho Da Goddess already answered, here is their link, just in case...

http://my.webmd.com/content/drugs/3/4046_2140?bn=Paxil#missdose

Hope this helps. :)

take it now.

Take it in the morning. One day of forgetting won't mess up the level in your bloodstream.

One of my other favorite blog reads has been experiencing Paxil withdrawl lately. Jessa from gracewithin.org. Here's her post about it: (http://gracewithin.org/weblog/index.php?cat=2). She has two links to info about Paxil withdrawl.

Web MD? Eww, pttoi!

Never mind the fact I work for their competition! :-) (We publish the PDR, and USP-DI). I did some research for ya, and the SUPERIOR product (published by Thomson Healthcare, the superior company ;-) says:

"Do not stop taking this medicine without first checking with your doctor. Your doctor may want you to reduce gradually the amount you are taking before stopping completely. This is to decrease the chance of having discontinuation symptoms such as agitation, confusion, diarrhea, dizziness or light-headedness, headache, increased sweating, muscle pain, nausea, restlessness, runny nose, trouble in sleeping, trembling or shaking, unusual tiredness or weakness, vision changes, or vomiting."

However, since therapeutic blood levels take 2-4 weeks to achieve, I doubt if your symptoms were from missing one dose. But, stranger things have happened. :-)

oops, forgot to say, unless it is almost time for your next dose, go ahead and take the dose you missed. Never double dose to "catch up". However, taking it at night may cause you to have trouble sleeping.

Hope this helps. :-)

From my experience with various of these things, you should not take a missed dose unless it's soon after you've missed it.

"Pttoi"? "Pttoi" she says? To which I snarkily respond...

:P

::giggle::

you take paxil and drink alcohol? ouch.

Although the literature and your doctor will probably tell you that the half-life of Paxil is enough to tide you over in the event you miss a dose, there is a bevy of anecodotal evidence that suggests a missed dose can make you feel what many describe as withdrawal effects. This is not to suggest you are in any sort of danger -- just that what you are feeling is common among Paxil users when they miss a dose, and the feeling that something is "off" comes to them long before they realize they miss a dose, less it be suggested that they are projecting.

one missed dose of paxil does not = one psychotic episode but please read the following closely:

By far the worst dependency-producing SSRI is Paxil. Followed fairly closely by Zoloft and more distantly by Prozac. The reason for the difference is strictly chemical. Dependency is dictated by the drug’s “half-life” (the length of time the drug stays in a person’s body). The shorter the half-life, the worse the dependency adverse effects. Because Paxil’s half-life is 21 hours, it ranks No. 1 in causing dependency. Zoloft follows close behind with a half-life of 26 hours. Prozac, on the other hand, has a half-life of 5.7 days.

I am a pharmacy technician and I agree with Da Goddess. (how often do you get to say that in your life?) We get this question a lot and the answer is always the same: Wait and take it in the morning at your usual time. It's much better for your body that way.

I ended up taking the Paxil last night. I should have clarified that I am on Paxil CR, which is a time release version and works differently than the regular Paxil.

Thanks to everyone who offered their advice.

take a bong hit. or seven.

You have the flu. You take Paxil (an SSRI).

What, if anything, do/did you take for the flu?

Most over-the-counter cold and cough medications (e.g., NyQuil) will counteract the effects of Paxil and other SSRIs.

SSRI + NyQuil = Screwy brain chemistry.

Generally, I don't take anything for flus, colds or whatnot because I know that Paxil messes the brain up when you do that. Sometimes, though, you gotta take the NyQuil and hope you just sleep through any brian screw ups.

The advice I gave was taken directly from the Physicians Desk Reference, including the adivce to take the missed dose of Paxil when you remember you missed it, unless it's close to taking your next dose.

But I did worry that you had trouble sleeping because of it. :-( How'd you do?

my friends mother had hip replaced a couple of weeks ago,yesterday went to rehab,was very happy then...she dislocted that same hip...
Tomorrow Im assuming they'll transport
What can be done!
Do they operate again?
Do they just try to pop i back in???

I left my R Insulin at home its an 1 1/2 a away from home. I am nervous on what to do. Well I thought I should at least take my N Insulin as usual. Is this the wrong thing I should I just go home. My next dosage of R Insulin is after 4:00 today. Please advise.

Hi,

Would a medical person answer my query? Recently my seminal discharge seems to be mixed with reddish brown particles in equal proportions. It happened without any initial or obvious signs.
There is no pain during ejaculation nor any unusual bodily discomfort before or after discharge. Had a full nmedical examination a month ago with a clean bill of health. Prostrate examination via the anal canal revealed no problems also.
No other sexual partner besides my spouse. And likewise for her. Besides we have abstained since the birth of my child for a few months already.
What is the possible explanantion?

No signs or STD and never had any before either.
Am 40+ years old. Do not smoke nor drink. No loss or gain of weight.

Worried.

Hi,

Would a medical person answer my query? Recently my seminal discharge seems to be mixed with reddish brown particles in equal proportions. It happened without any initial or obvious signs.
There is no pain during ejaculation nor any unusual bodily discomfort before or after discharge. Had a full nmedical examination a month ago with a clean bill of health. Prostrate examination via the anal canal revealed no problems also.
No other sexual partner besides my spouse. And likewise for her. Besides we have abstained since the birth of my child for a few months already.
What is the possible explanantion?

No signs or STD and never had any before either.
Am 40+ years old. Do not smoke nor drink. No loss or gain of weight.

Worried.

hi, I'm just wondering if there are any nurses or doctors who could give a little advice to me. I as of late ( well for a while now actually) have been feeling very tired, and run down. On top of that though, I have been experiencing extreme nausea and vomiting. I have not noticed a specific pattern to which I can find the cause. The normal symptoms are tiredness, nausea, vomiting,cramping, dizziness, lightheadedness, and shakes. The immediate thought is usually pregnancy, but that is most definately ruled out. I had thought for the longest time that it was due to an allergy to carrots, which it may be, but it happens too often to be that and does not exhibit all the normal sympoms of food allergies....pls help. I would be happy to answer some other Q's if you think you can help me out a bit. I will be keeping a watch here for a couple more hours, so if you can help at all pls do.

My 13 yr old son had a lumbar puncture x3 on 10/24/03. He now can no longer walk and has extensive hypersensitivity in his legs. He also has involuntary tremors after movement of his legs. What should we do?

I recently started weaning myself off Paxil. It's been 4 days now since i have taken my last pill. I have just started feeling side affects. I took my normal dosage today hoping to feel better and to wait to wean myself until summer.
How long will it take before I started feeling normal again. Will it only take a day or longer.
I'm just really light headed.

-Trina